MAUDE Adverse Event Report: ARTHREX, INC. SUTR ANCH, DX SWVLK, BC, 1/PACK, 4.7 MM; NON-DEGRADABLE FIXATION FASTENER

ARTHREX, INC. SUTR ANCH, DX SWVLK, BC, 1/PACK, 4.7 MM; NON-DEGRADABLE FIXATION FASTENER
Model Number SUTR ANCH, DX SWVLK, BC, 1/PACK, 4.7 MM
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
On 8/26/2025, an employee from an arthrex subsidiary reported via email an issue involving the ar-8980bc-1 swivelock dx during a pl tendon fixation procedure on (b)(6) 2025.After the device was inserted, it dislodged from the bone socket while the eyelet suture was being removed.The tip of the screw was found to be deformed and damaged, rendering it unusable.Despite the complication, the tape and pl tendon were successfully sutured to the joint capsule, and the operation was completed without further incident as the patient¿s condition stabilized.No significant surgical delay was reported, and no additional anesthesia was administered.The bone socket had been drilled using a 2.4 guide pin and a 4.5 hollow drill, without the use of a tap.Bone quality was noted to be hard.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided ¿ which may include the returned device (if available), photographs, videos, event description, and any additional field input ¿ arthrex has determined the most likely cause.The most likely cause of the reported failure is attributed to use-related mechanical overstress of the biocomposite interference screw during insertion, which can occur if the screw is subjected to high torque, misalignment, or engagement with a tunnel that is too tight or inconsistently prepared.
 
Additional Manufacturer Narrative
The complaint allegation was confirmed.One unpackaged ar-8980bc-1 dx knotless swivelock, bc, 4.75 mm, batch 15346740, was received for evaluation.Visual inspection noted that the anchor was broken into multiple pieces.The eyelet showed no damage, and the molded inserter device was also free of defects.A functional test was performed by moving the inner and outer molded shaft, and no resistance was found.The sutures were not returned for evaluation.The most likely cause of the reported failure is attributed to use-related mechanical overstress of the biocomposite interference screw during insertion, which can occur if the screw is subjected to high torque, misalignment, or engagement with a tunnel that is too tight or inconsistently prepared.

Brand Name
SUTR ANCH, DX SWVLK, BC, 1/PACK, 4.7 MM
Common Device Name
NON-DEGRADABLE FIXATION FASTENER
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key23053989
Report Number1220246-2025-03865
Device Sequence Number18285814
Product Code MAI
UDI-Device Identifier00888867319875
UDI-Public(01)00888867319875(11)241112(17)261031(10)15346740
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K101823
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSUTR ANCH, DX SWVLK, BC, 1/PACK, 4.7 MM
Device Catalogue NumberAR-8980BC-1
Device Lot Number15346740
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2025
Supplement Date Received by Manufacturer01/27/2026
03/10/2026
Initial Report FDA Received Date09/15/2025
Supplement Report FDA Received Date01/30/2026
03/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown